I was diagnosed with Bi Polar Dissorder when I was 32 I will be 59 3/13. I started out on Lithum for a number of years and was switched to Depokote 2,000mg per day. I get regular blood levels but it dosn't tell me how my liver is doing. Started Oxycodone 5mg with 325 mg /APAP 4 times a day which the 325 APAP worries me for potenial liver damage. I started it today would anyone know my possible risk for damage to my liver. I hear the APAP is more dangerous than the Oxycodone. I am now down to 1,500 mg Depakote the cumlative effect worries me.
New Member Can Use of Depakote Cause Liver Damage?
Added 25 Feb 2012:
It is the APAP 325 that has me concerned it adds up to 1,300mg per day wouldn't you think that is a rather high dose combined of Acetaminophen Extra Strength aprox = 2and1/2 caplets 7 days a week plus 1,500mg Depokote. just seems to me that the combination 7 days a week could have potential damage to my liver. I am satisified with the answers I got with regular blood tests any problems would become evident. I have heard it said that taking Acetaminophen on a prolonged basis can be harmful. For now I am not going to lose any sleep over it. Matter of fact I feel pretty sleepy now and going to bed. Thanks
22 Feb 2012
If you are concerned, then have the doctor run some simple blood tests to determine your liver function. The test can be run on the same draw when you get your other blood levels checked. I wouldn't be too concerned but having your liver checked is always a good idea.
11 Apr 2012
If you are taking Depakote your Dr. should already be doing regular checks of your liver function due to the fact that Depakote can effect your liver function. Although I don't know about the cumulative effects, as long as you are going in for your regular check-ups you should be ok. But I do agree that you should ask for a copy of your blood work. The results are usually pretty easy to read because they generally list the normal range next to your level. Hope this helps.
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking depakote for bp for about 6 months now and I would like to know what the highest doseage you can be on. I am 46 years old male weight ...
1 answer • 12 Aug 2010
... that this makes me more depressed. My psychiatrist said it is from depakote. When I asked about topamax he said he wouldn't prescribe me ...
1 answer • 10 Nov 2010
He was Depakene syrup and blood levels are too low so now they are trying the sprinkles. Is this another roller coaster ride and we should look for ...
1 answer • 2 Feb 2011